Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 141, NWS Morristown, TN

May 13, 20114 counties in Tennessee; Scott County, Virginia

NWS Morristown, TN issued this severe thunderstorm warning at May 13, 2011, 2:51 PM EDT for 4 counties in Tennessee; Scott County, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2011, 2:51 PM EDT (18:51 UTC)
Expired
May 13, 2011, 3:45 PM EDT
In force
54 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Greene County, TN, Hawkins County, TN, Sullivan County, TN, Washington County, TN, Scott County, VA

The radar

The Knoxville radar (KMRX), 75 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 1:10 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WUUS54 KMRX 131851
SVRMRX
TNC059-073-163-179-VAC169-131945-
/O.NEW.KMRX.SV.W.0141.110513T1851Z-110513T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
251 PM EDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN EAST TENNESSEE...
  HAWKINS COUNTY IN EAST TENNESSEE...
  SULLIVAN COUNTY IN EAST TENNESSEE...
  WASHINGTON COUNTY IN EAST TENNESSEE...
  SCOTT COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 345 PM EDT

* AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROGERSVILLE...AND MOVING EAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  KINGSPORT...GATE CITY...JOHNSON CITY...SURGOINSVILLE...COLONIAL
  HEIGHTS...GRAY...JONESBOROUGH...WEBER CITY...MCCLOUD...ROMEO...
  KEPLER...BAILEYTON...JEAROLDSTOWN...OKOLONA...FALL BRANCH...
  SULLIVAN GARDENS...CHURCH HILL...MOUNT CARMEL...LEESBURG AND
  AVONDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND
SOUTHWEST VIRGINIA.

&&

LAT...LON 3632 8232 3631 8233 3619 8305 3646 8315
      3670 8245
TIME...MOT...LOC 1851Z 253DEG 16KT 3635 8298

$$

DH
1 follow-up statement
020 
WWUS54 KMRX 131912
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
312 PM EDT FRI MAY 13 2011

TNC059-073-163-179-VAC169-131945-
/O.CON.KMRX.SV.W.0141.000000T0000Z-110513T1945Z/
SULLIVAN TN-WASHINGTON TN-HAWKINS TN-SCOTT VA-GREENE TN-
312 PM EDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR GREENE...SCOTT...HAWKINS...WASHINGTON AND SULLIVAN COUNTIES...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BAILEYTON...OR 10 MILES SOUTHEAST OF ROGERSVILLE...
MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  KINGSPORT...JOHNSON CITY...GATE CITY...SURGOINSVILLE...GRAY...
  COLONIAL HEIGHTS...JONESBOROUGH...WEBER CITY...JEAROLDSTOWN...
  OKOLONA...CHURCH HILL...FALL BRANCH...SULLIVAN GARDENS...
  LEESBURG...AVONDALE...MOUNT CARMEL...TRI-CITY AIRPORT...
  BLOOMINGDALE AND HILTONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND
SOUTHWEST VIRGINIA.

&&

LAT...LON 3632 8232 3631 8233 3619 8305 3646 8315
      3670 8245
TIME...MOT...LOC 1912Z 247DEG 19KT 3634 8282

$$

MJB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:00 PM EDT, 51 minutes earlier.

Area forecast discussion, May 13, 2:00 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
200 PM EDT FRI MAY 13 2011

.AVIATION...MOVING INTO AN UNSETTLE WEATHER PATTERN ACROSS THE
SOUTHERN APPALACHIAN REGION AS A LOW PRESSURE SYSTEM APPROACHES
FROM THE WEST.  THIS WILL GENERATE SCATTERED SHOWERS AND
THUNDERSTORM ON AND OFF THROUGH THE TAF PERIOD.  THE INITIAL LINE OF
CONVECTION IS CURRENTLY MOVING THROUGH AND WILL TEMPO FOR THIS.
TIMING OF ADDITIONAL CONVECTION DIFFICULT AND WILL KEEP VC WORDING
FOR THIS AFTERNOON AND AGAIN ON SATURDAY.  OVERALL...SHOULD SEE VFR
CONDITIONS...THOUGH IF A SHOWER OR STORM DOES MOVE OVER A TAF
SITE...EXPECT BRIEF MVFR CONDITIONS.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

MJB
Hazardous weather outlook, May 13, 1:20 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
120 PM EDT FRI MAY 13 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-141000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
120 PM EDT (1220 PM CDT) FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE SOUTHERN
APPALACHIAN REGION THIS AFTERNOON AND EVENING...WITH SOME STORMS
POSSIBLY BECOMING SEVERE WITH DAMAGING WINDS...LARGE HAIL AND
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLOW-MOVING LOW PRESSURE SYSTEM WILL KEEP SHOWERS AND THUNDERSTORMS
IN THE FORECAST THROUGH THE WEEKEND...ESPECIALLY DURING THE
AFTERNOONS AND EVENINGS. THE GREATEST COVERAGE SHOULD BE ON SATURDAY.

GIVEN THE TIME OF THE YEAR...A FEW STRONG TO SEVERE STORMS COULD
OCCUR WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. SOME LOCALLY
HEAVY RAINS COULD ALSO OCCUR WITH A FEW STORMS...LEADING TO THE
POTENTIAL FOR FLASH FLOODING. PERSONS LIVING NEAR FLOOD PRONE AND
LOW LYING AREAS SHOULD REMAIN ALERT OVER THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND
AGAIN ON SATURDAY AFTERNOON AND EVENING.

DMG

In the hours before

Special weather statement, May 13, 1:00 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
100 PM EDT FRI MAY 13 2011

TNZ012>014-035>037-067>069-071-083>086-VAZ001-131800-
ANDERSON TN-CAMPBELL TN-CLAIBORNE TN-KNOX TN-LEE VA-LOUDON TN-MCMINN
TN-MEIGS TN-MORGAN TN-NORTHWEST MONROE TN-NW BLOUNT TN-RHEA TN-ROANE
TN-SCOTT TN-UNION TN-
100 PM EDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN BLOUNT...EXTREME
NORTHERN MONROE...EXTREME WESTERN LEE...MORGAN...NORTHERN MEIGS...
EXTREME NORTHERN MCMINN...KNOX...CLAIBORNE...CAMPBELL...ANDERSON...
LOUDON...UNION...SCOTT...ROANE AND RHEA COUNTIES UNTIL 200 PM EDT...

AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
WILLIAMSBURG TO SPRING CITY...AND MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...ROCKWOOD...
KINGSTON...LA FOLLETTE...OAK RIDGE...LOUDON...CLINTON...LENOIR
CITY...JACKSBORO...OLIVER SPRINGS...FARRAGUT...HARROGATE-SHAWANEE...
NORMA...EAGLE FURNACE...PEAKLAND...OAKDALE...ELK VALLEY...SMOKEY
JUNCTION...HARRIMAN...ROYAL BLUE AND PETROS.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

DH
Special weather statement, May 13, 1:02 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
102 PM EDT FRI MAY 13 2011

TNZ081>086-098>101-131800-
BLEDSOE TN-BRADLEY TN-HAMILTON TN-MARION TN-MCMINN TN-MEIGS
TN-NORTHWEST MONROE TN-RHEA TN-SEQUATCHIE TN-WEST POLK TN-
102 PM EDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR POLK...MONROE...MEIGS...MARION...
MCMINN...HAMILTON...BRADLEY...EXTREME SOUTHERN BLEDSOE...SEQUATCHIE
AND RHEA COUNTIES UNTIL 200 PM EDT/100 PM CDT/...

AT 1259 PM EDT/1159 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF ROCKWOOD TO 5 MILES EAST OF BRIDGEPORT...AND MOVING EAST AT
25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...DECATUR...
CHATTANOOGA...SWEETWATER...ATHENS...CLEVELAND...MADISONVILLE...
BENTON...SIGNAL MOUNTAIN...SODDY-DAISY...LOOKOUT MOUNTAIN...
HARRISON...CHARLESTON...ETOWAH...OLD WASHINGTON...PEAKLAND...TEN
MILE...RED BANK...SHADY GROVE...BIRCHWOOD AND MIDDLE VALLEY.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

DH
Local storm report, May 13, 1:41 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
141 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             ARTHUR                  36.55N 83.67W
05/13/2011  E1.00 INCH       CLAIBORNE          TN   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL OVER 5 MINUTES IN ARTHUR.
            REPORTED BY SPOTTER.

0108 PM     HAIL             5 SSW TAZEWELL          36.39N 83.61W
05/13/2011  E1.00 INCH       CLAIBORNE          TN   LAW ENFORCEMENT

            QUARTER SIZED HAIL FELL NEAR AND ALONG LONE MOUNTAIN
            ROAD. REPORTED BY DISPATCH.

&&

FERRELL
Special weather statement, May 13, 2:20 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
220 PM EDT FRI MAY 13 2011

NCZ060-TNZ067-068-071-072-084>087-100>102-131915-
BLOUNT SMOKY MOUNTAINS TN-BRADLEY TN-CHEROKEE NC-EAST POLK TN-LOUDON
TN-MCMINN TN-MEIGS TN-NORTHWEST MONROE TN-NW BLOUNT TN-ROANE
TN-SOUTHEAST MONROE TN-WEST POLK TN-
220 PM EDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR POLK...BLOUNT...MONROE...MEIGS...
MCMINN...BRADLEY...LOUDON...ROANE AND CHEROKEE COUNTIES UNTIL 315 PM
EDT...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SWEETWATER TO
RINGGOLD...AND MOVING NORTHEAST AT 30 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...CLEVELAND...
ATHENS...SWEETWATER...LOUDON...BENTON...MADISONVILLE...DUCKTOWN...
CHARLESTON...ETOWAH...PAINT ROCK...FLINT SPRINGS...RICEVILLE...GAP
SPRINGS...CONASAUGA...WATERVILLE...CALHOUN...BIG FROG MOUNTAIN...
TASSO...PARKSVILLE AND NIOTA.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

17
Special weather statement, May 13, 2:26 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
226 PM EDT FRI MAY 13 2011

TNZ040>043-045-131915-
COCKE SMOKY MOUNTAINS TN-NORTHWEST COCKE TN-NORTHWEST GREENE
TN-SOUTHEAST GREENE TN-UNICOI TN-
226 PM EDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR GREENE...COCKE AND UNICOI
COUNTIES UNTIL 315 PM EDT...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF HOT SPRINGS...OR 14 MILES
SOUTHEAST OF NEWPORT...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 40 MPH
ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS
OFEXTREME EASTERN COCKE...GREENE AND UNICOI COUNTIES.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

DH
Special weather statement, May 13, 2:37 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
237 PM EDT FRI MAY 13 2011

TNZ068-069-071-073-131945-
KNOX TN-LOUDON TN-NORTH SEVIER TN-NW BLOUNT TN-
237 PM EDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...SEVIER...KNOX AND LOUDON
COUNTIES UNTIL 345 PM EDT...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FARRAGUT...OR 8 MILES NORTHWEST OF ALCOA...
MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ALCOA...KNOXVILLE...
BEARDEN...LAKE FOREST...SEYMOUR...KIMBERLIN HEIGHTS...MASCOT...
MCMAHAN AND MALONEYVILLE.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 12:55 PM EDTSevere Thunderstorm WarningMRXClaiborne, Hancock, Union65 min
May 13, 1:28 PM EDTSevere Thunderstorm WarningMRXBradley, McMinn, Polk47 min
May 13, 2:09 PM EDTSevere Thunderstorm WarningMRXHancock, Hawkins66 min
May 13, 2:33 PM EDTSevere Thunderstorm WarningMRXBradley, McMinn, Polk42 min
May 13, 3:41 PM EDTSevere Thunderstorm WarningMRXCarter, Greene, Sullivan, Unicoi, Washington64 min
May 13, 3:58 PM EDTSevere Thunderstorm WarningMRXBlount, Cocke, Sevier47 min
May 13, 4:10 PM EDTSevere Thunderstorm WarningMRXCarter, Johnson, Sullivan, Unicoi65 min
May 13, 5:07 PM EDTSevere Thunderstorm WarningMRXCocke, Greene26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.